Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 98, NWS Mobile, AL

July 12, 2015Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 12, 2015, 2:07 PM CDT for Baldwin County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2015, 2:07 PM CDT (19:07 UTC)
Expired
Jul 12, 2015, 3:00 PM CDT
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS54 KMOB 121907
SVRMOB
ALC003-122000-
/O.NEW.KMOB.SV.W.0098.150712T1907Z-150712T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 300 PM CDT

* AT 207 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED NEAR POINT CLEAR...AND MOVING SOUTH
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRHOPE...            FOLEY...               POINT CLEAR...
  MAGNOLIA SPRINGS...    BON SECOUR...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3030 8773 3029 8775 3036 8783 3038 8783
      3039 8781 3041 8782 3039 8785 3038 8784
      3038 8787 3041 8791 3047 8792 3048 8793
      3054 8790 3054 8772 3032 8771 3031 8772
      3031 8771 3028 8771 3028 8775
TIME...MOT...LOC 1907Z 001DEG 9KT 3047 8783 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:43 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 12, 11:43 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1143 AM CDT SUN JUL 12 2015

.UPDATE...DID A QUICK UPDATE TO THE CURRENT ZONE FORECAST MAINLY TO
INCREASE THE CHANCE RAIN SLIGHTLY FOR MOST AREAS FOR THE REMAINDER
OF THIS AFTERNOON AD EARLY THIS EVENING...MAINLY BEFORE SUNSET. MOST
OF THE LATEST GUIDANCE PICKING UP ON A BETTER MOISTURE POOL LOCATED
OVER MUCH OF THE CWFA THIS MORNING. BETTER FORCING OR LIFT IS ALSO
NOTED TO THE EAST ADVECTING WEST. WILL CONTINUE WITH THE CURRENT HEAT
ADVISORY FOR INLAND AREAS OF AL AND NORTHWEST FL THROUGH 7 PM CDT
THIS EVENING. 32/EE

&&

.MARINE...MADE OF FEW CHANGES TO THE CURRENT MARINE FORECAST MAINLY
TO INCREASE THE CHANCE OF RAIN THROUGH TONIGHT AND INCREASE WINDS
SLIGHTLY MOSTLY NEAR THE COAST AND OVER INLAND BAYS AND SOUNDS DURING
THE LATE AFTERNOON AND EVENING HOURS. 32/EE

&&

.PREV DISCUSSION... /ISSUED 517 AM CDT SUN JUL 12 2015/

..HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING...

SHORT TERM (TODAY AND TONIGHT)...AN UPPER RIDGE WILL CONTINUE TO
BUILD OVER THE AREA TODAY. UPPER HEIGHTS WILL INCREASE SLIGHTLY
TODAY...RESULTING IN TEMPS IN THE MID AND UPPER 90S IN MOST AREAS.
THE TEMPS COMBINED WITH DEWPOINTS IN THE LOW 70S WILL CREATE HEAT
INDEX VALUES OF 105-110 ACROSS PARTS OF THE FCST AREA. A HEAT
ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE AREA WHERE HEAT INDEX
VALUES ARE EXPECTED TO REACH 108. IF WORKING OUTSIDE...TAKE FREQUENT
BREAKS AND STAY HYDRATED. IF POSSIBLE...REMAIN IN AN AIR CONDITIONED
BUILDING DURING THE PEAK OF THE AFTERNOON HEAT. THE STRONG RIDGE WILL
KEEP MOST AREAS DRY...HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE AFTERNOON...MAINLY ALONG THE COASTAL SEABREEZE.
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE
EXPECTED IN ANY STORMS THAT DEVELOP. LOWS TONIGHT WILL BE IN THE MID
70S INLAND TO NEAR 80 ALONG THE COAST. 13/JC

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

(MONDAY AND TUESDAY)...UPPER LEVEL RIDGING WILL CHANGE LITTLE ON
MONDAY...BUT THEN BEGIN TO ERODE SLIGHTLY ALONG THE EASTERN
PERIPHERY BY TUESDAY AS A TROF OF LOW PRESSURE BEGINS TO DEEPEN
ALONG THE EAST COAST. EVEN THOUGH RIDGING WEAKENS SLIGHTLY...
PRECIPITABLE WATER VALUES FALL SLIGHTLY (TO AROUND 1.6 INCHES)...
SO STILL ONLY DIURNALLY DRIVEN ISOLATED CONVECTION EXPECTED. STILL
REMAINING HOT AND MUGGY EACH DAY WITH HIGH TEMPS REACHING THE MID 90S
EACH DAY ACROSS MOST OF THE AREA. AFTERNOON HEAT INDICES ARE EXPECTED
TO RANGE FROM AROUND 102 TO 107 DEGREES (JUST BELOW HEAT ADVSY
CRITERIA...BUT WILL HAVE TO MONITOR FOR SLIGHTLY HIGHER VALUES).
MONDAY AND TUESDAY NIGHT LOWS GENERALLY IN THE LOW TO MID 70S. 12/DS

LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE EAST COAST UPPER TROF
MOVES EAST OUT OVER THE ATLANTIC THROUGH THE LONG TERM PERIOD...WITH
THE UPPER RIDGING AGAIN BUILDING EAST ACROSS THE SOUTHEASTERN STATES.
SFC RIDGE AXIS IS EXPECTED TO BE ORIENTED EAST-WEST OVER THE GULF
JUST SOUTH OF THE FCST AREA...LEADING TO A PERSISTENT LOW LEVEL
SOUTHWESTERLY FLOW AND CONTINUED LOW LEVEL AVAILABLE MOISTURE. WITH
THIS...EXPECT DIURNALLY DRIVEN ISOLATED TO SCATTERED CONVECTION TO
REMAIN IN THE FCST. ABOVE AVERAGE TEMPS EXPECTED...WITH MAX DAYTIME
HIGHS IN THE MID 90S MOST LOCATIONS AND OVERNIGHT LOWS MOSTLY IN THE
MID 70S. 12/DS

MARINE...A STRONG RIDGE OF HIGH PRESSURE WILL SHIFT SOUTHWARD
THROUGH MIDWEEK. THIS WILL MAINTAIN A LIGHT TO MODERATE WEST TO
SOUTHWEST FLOW PATTERN. WAVE HEIGHTS WILL GENERALLY BE 1-3 FEET
THROUGH MUCH OF THE NEXT WEEK. 13/JC

AVIATION...
12Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH MUCH
OF THE PERIOD. A BRIEF PERIOD OF MVFR/IFR CONDITIONS WILL BE
POSSIBLE IN AND AROUND ISOLATED TO SCATTERED AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS. 13/JC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  75  94  77  94 /  40  40  20  20  10
PENSACOLA   94  79  94  80  93 /  30  30  20  20  10
DESTIN      92  80  92  81  91 /  30  30  20  20  20
EVERGREEN   98  74  97  75  96 /  30  30  20  05  10
WAYNESBORO  96  75  96  76  96 /  30  30  10  05  10
CAMDEN      97  75  97  75  97 /  20  20  20  05  05
CRESTVIEW   98  75  96  77  95 /  30  30  20  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALDWIN INLAND-
     BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-
     MOBILE INLAND-MONROE-WASHINGTON-WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ESCAMBIA INLAND-
     OKALOOSA INLAND-SANTA ROSA INLAND.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 12, 1:09 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SUN JUL 12 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131815-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
109 PM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...HEAT ADVISORY IN EFFECT FOR PORTIONS OF SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA...

HIGH TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT
INDEX VALUES OF 105 TO 110 ACROSS THE AREA THIS AFTERNOON.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS
EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS
WITH THE STRONGER THUNDERSTORMS.

A MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT INDEX VALUES WILL BE BETWEEN 100 TO 107 THROUGH MUCH OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-131815-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
109 PM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MOVING
SOUTHWARD TOWARDS THE COAST AND OFFSHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 12:57 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1257 PM CDT SUN JUL 12 2015

ALZ265-121900-
MOBILE COASTAL AL-
1257 PM CDT SUN JUL 12 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
MOBILE IN SOUTHWEST ALABAMA UNTIL 200 PM CDT...

AT 1256 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLE
FONTAINE...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
CENTRAL DAUPHIN ISLAND...                     CODEN...
EASTERN DAUPHIN ISLAND...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 40 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3023 8831 3025 8818 3032 8819 3032 8823
      3033 8820 3036 8819 3036 8825 3032 8826
      3033 8826 3049 8823 3048 8810 3033 8814
      3026 8809 3026 8810 3027 8812 3026 8818
      3025 8808 3025 8814
TIME...MOT...LOC 1756Z 008DEG 15KT 3041 8814

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:28 AM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more17 hr
Jul 12, 12:57 PM CDTSpecial Weather StatementMOBMobile63 min
Jul 12, 1:00 PM CDTSpecial Marine WarningMOB60 min
Jul 12, 1:33 PM CDTSpecial Marine WarningMOB87 min
Jul 12, 2:09 PM CDTSpecial Marine WarningMOB96 min
Jul 12, 2:20 PM CDTSpecial Marine WarningMOB85 min
Jul 12, 2:59 PM CDTSpecial Marine WarningMOB91 min
Jul 12, 3:03 PM CDTSpecial Weather StatementMOBEscambia57 min
Jul 12, 6:14 PM CDTSpecial Weather StatementMOBButler61 min
Jul 12, 6:28 PM CDTSpecial Weather StatementMOBButler62 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.